Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Taking ATK-4 for abdominal pain. Recent test showed elevated SGPT and SGOT level. Due to medicine?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 3073 Questions
I (XXXXXX), taking ATK-4 from last 22 Days for abdominal TB. now my SGPT IS 87 (NORMAL RANGE 30-65) AND SGOT is 62 (normal range is 15-37). what we should do.
Posted Fri, 19 Apr 2013 in Abdominal Pain
Answered by Dr. Ivan R. Rommstein 19 minutes later
Hi and welcome to XXXXXXX
These are mildly elevated liver enzymes. It is always possible that there is some cause not related to your medication such as alcohol,hepatitis or gallbladderstones,but first thing to think is that ATK-4 causes it.
You should continue taking ATK-4 and do liver enzymes check ups once a month. This is known side effect of antituberculotic drugs and SGOT/SGPT are usually only temporaly elevated. If your bilirubin level is normal and you dont have jaudnice or sharp pain under the right ribs,you shoudnt worry. Just treat your TB till full recovery.
If you want to be sure that there is no other liver or gallbladderpathology you can do sonography to rule this out.
Hope I have answered your query. If you have any further questions I will be happy to help"
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor